MAUDE Adverse Event Report: ATRIUM MEDICAL C-QUR MOSAIC; MESH, SURGICAL, POLYMERIC

ATRIUM MEDICAL C-QUR MOSAIC; MESH, SURGICAL, POLYMERIC
Model Number 31106
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted upon the completion of the investigation into this event.
 
Event or Problem Description
Hospital reported that they have a piece of c-qur mesh that is flaking on the side with the omega 3 fatty acid.The surgeon was performing a ventral hernia repair and was going to use the mosaic mesh.He removed the mesh for use and noticed that the mesh was flaking.He then gave the product back to the implant coordinator and used another piece.No impact to patient.
 
Additional Manufacturer Narrative
The mesh was returned and evaluated to determine why the omega 3 fatty acid (o3fa) coating was flaking off the mesh.Upon receipt the mosaic mesh was removed from the clear film that the product is shipped in originally.The mesh showed that the o3fa coating was flaking.There was very little coating in the clear shipping film.None of the residual flaking o3fa was adhered to the clear protective film.The clinician or staff member had written on the mesh with a pen ¿this side down.¿ the mesh does not appear to have been placed through a trocar however there were large areas where the coating was missing.A review of all lot history records for the c-qur mosaic mesh was conducted.All in-process specifications and release criteria were met, including pre-and-post-sterile seal strength testing on the packaging, ftir and coating density testing on the cured coated c-qur mosaic panel, and visual inspection of the coating of the cut sample.No deviations or non-conformances were reported in any of the manufacturing and sterilization processes.All acceptance criteria was met.Clinical evaluation: c-qur mosaic is intended for use in soft tissue deficiencies including hernia repair, traumatic or surgical wounds and chest wall reconstruction procedures requiring reinforcement with a non-absorbable supportive material.C-qur mesh has a coating derived from biological oil composed of fatty acids, lipids and glycerides (bao bio-absorbable oil coating).It has a coating that is absorbable by the body and if in the event it does flake or come off during a procedure it would cause no harm to the patient, the mesh would then become the equivalent of bare mesh.A physician may determine a product is not suitable for an intended procedure at any time and for any reason he deems significant enough to compromise patient outcomes.In the event the physician has a change of plan during a procedure it would result in a delay in treatment.The instructions for use (ifu) states complications that may occur with the use of any surgical mesh include, but are not limited to, pain, inflammation, infection, allergic reaction, seroma, hematoma, fistula formation or mechanical disruption of the tissue and/or mesh material and possibly adhesions when placed in direct contact with the viscera and other organs.The patient should be advised to contact the physician should an adverse reaction occur.
 
Event or Problem Description
N/a.

Brand Name
C-QUR MOSAIC
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ATRIUM MEDICAL
40 continental blvd
merrimack NH 03054
MDR Report Key8338073
Report Number3011175548-2019-00171
Device Sequence Number13504421
Product Code FTL
UDI-Device Identifier00650862311068
UDI-Public00650862311068
Combination Product (Y/N)N
Initial Reporter StateSC
PMA/510(K) Number
K121070
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2020
Device Model Number31106
Device Catalogue Number31106
Device Lot Number419124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer03/08/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1